Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 21, 2014, 12:27 AM EST for 10 counties in Kentucky. It was in force for 48 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 12:27 AM EST (05:27 UTC)
- Expired
- Feb 21, 2014, 1:15 AM EST
- In force
- 48 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bell County, KY, Breathitt County, KY, Clay County, KY, Harlan County, KY, Knott County, KY, Knox County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 12:30 AM EST | TSTM WND DMG | Major, KY | TREES DWON HIGHWAY 2025 AT WHITE OAK. |
| Feb 21, 12:30 AM EST | TSTM WND DMG | Sextons Creek, KY | TREES DWON HIGHWAY 577. |
| Feb 21, 12:45 AM EST | TSTM WND DMG | Goins, KY | TREES DOWN HIGHWAY 92E CLOSE TO BELL COUNTY LINE. |
| Feb 21, 12:55 AM EST | TSTM WND DMG | 2 Wnw Confluence, KY | TREE ACROSS OPOSSUM BEND ROAD. |
| Feb 21, 1:00 AM EST | TSTM WND DMG | 1 Wsw Mosley Bend, KY | TREE ACROSS ROAD ON BILLS BRANCH ROAD. |
| Feb 21, 1:04 AM EST | TSTM WND DMG | 3 E Mosley Bend, KY | TREE ACROSS ROAD AT YERKES. |
| Feb 21, 1:12 AM EST | TSTM WND DMG | 2 Sw Ary, KY | TREE ACROSS LAUREL MOUNTAIN ROAD. |
| Feb 21, 1:12 AM EST | TSTM WND DMG | Hazard, KY | TREES ACROSS ROADS ON RACOON CREEK AND GLOMAWR. |
| Feb 21, 1:15 AM EST | TSTM WND DMG | Decoy, KY | TREE DOWN. TIME ESTIMATED FROM RADAR. |
| Feb 21, 1:16 AM EST | TSTM WND DMG | Cutshin, KY | TREES ACROSS ROAD. |
| Feb 21, 1:20 AM EST | TSTM WND DMG | 2 E Daley, KY | TREE ACROSS THE ROAD AT THE LOST CREEK TRAILER PARK. |
| Feb 21, 1:20 AM EST | TSTM WND DMG | 5 W Hindman, KY | TREE DOWN IN EMALENA |
| Feb 21, 1:20 AM EST | TSTM WND GST 62 | 5 N Hindman, KY | A 62 MPH WIND GUST WAS MEASURED AT THE KNOTT COUNTY KY MESONET SITE. |
| Feb 21, 1:25 AM EST | TSTM WND DMG | 1 Sw Bledsoe, KY | TREE ACROSS ROAD ON REUBENS BRANCH ROAD NEAR BOTTOM OF PINE MOUNTAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 10:47 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WUUS53 KJKL 210527
SVRJKL
KYC013-025-051-095-119-121-131-189-193-235-210615-
/O.NEW.KJKL.SV.W.0010.140221T0527Z-140221T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1227 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
CLAY COUNTY IN SOUTHEAST KENTUCKY...
WESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
WESTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
LESLIE COUNTY IN SOUTHEAST KENTUCKY...
EASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
PERRY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 115 AM EST
* AT 1224 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COWCREEK TO LOT...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PINEVILLE...MIDDLESBORO...HYDEN...HAZARD...HARLAN...NEWFOUND...
ONEIDA...BOONE HEIGHTS...HUBBS...HINKLE...SETH...WILKERSON...
YEAGER...LINCOLN...JETTS CREEK...PEARL...BOHO...BIMBLE...ARTEMUS
AND BARCREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3658 8408 3703 8390 3705 8387 3707 8389
3708 8387 3711 8387 3748 8372 3756 8302
3750 8294 3670 8331 3666 8342 3666 8353
3662 8364 3658 8369
TIME...MOT...LOC 0527Z 270DEG 37KT 3746 8357 3657 8401
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIAN4 follow-up statements
537
WWUS53 KJKL 210545
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1245 AM EST FRI FEB 21 2014
KYC013-025-051-095-119-121-131-189-193-235-210615-
/O.CON.KJKL.SV.W.0010.000000T0000Z-140221T0615Z/
KNOTT KY-KNOX KY-LESLIE KY-OWSLEY KY-PERRY KY-WHITLEY KY-BELL KY-
BREATHITT KY-CLAY KY-HARLAN KY-
1245 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARLAN...CLAY...SOUTHERN BREATHITT...BELL...SOUTHEASTERN WHITLEY...
PERRY...EASTERN OWSLEY...LESLIE...KNOX AND WESTERN KNOTT COUNTIES
UNTIL 115 AM EST...
AT 1242 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CURT TO MILLS TO 10 MILES SOUTH OF FAIRVIEW...AND
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PINEVILLE...HYDEN...HAZARD...MIDDLESBORO...HARLAN...SALDEE...
COPLAND...INGRAM...SHOAL...WHICK...SKIDMORE...GAYS CREEK...BUSH
BRANCH...HADDIX...QUEENDALE...WOLF COAL...CHENOA...ROARK...LITTLE AND
GARDNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3658 8408 3691 8395 3703 8383 3748 8367
3756 8302 3749 8294 3670 8331 3666 8342
3667 8351 3662 8364 3658 8369
TIME...MOT...LOC 0545Z 252DEG 45KT 3751 8338 3693 8360
3647 8412
HAIL...<.75IN
WIND...60MPH
$$
HAL118
WWUS53 KJKL 210558
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1258 AM EST FRI FEB 21 2014
KYC189-210608-
/O.CAN.KJKL.SV.W.0010.000000T0000Z-140221T0615Z/
OWSLEY KY-
1258 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OWSLEY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3659 8407 3685 8390 3706 8362 3751 8344
3756 8302 3749 8294 3670 8331 3666 8342
3667 8351 3662 8364 3658 8369
TIME...MOT...LOC 0558Z 251DEG 43KT 3754 8323 3696 8346
3656 8399
$$
KYC013-025-051-095-119-121-131-193-235-210615-
/O.CON.KJKL.SV.W.0010.000000T0000Z-140221T0615Z/
KNOTT KY-KNOX KY-LESLIE KY-PERRY KY-WHITLEY KY-BELL KY-BREATHITT KY-
CLAY KY-HARLAN KY-
1258 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARLAN...SOUTHEASTERN CLAY...SOUTHERN BREATHITT...BELL...SOUTHEASTERN
WHITLEY...PERRY...LESLIE...EASTERN KNOX AND WESTERN KNOTT COUNTIES
UNTIL 115 AM EST...
AT 1256 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRESS TO SANDY FORK TO WILKERSON...AND MOVING EAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PINEVILLE...HAZARD...MIDDLESBORO...HARLAN...WALLSEND...STINNETT...
NED...HARDSHELL...CARY...HOSKINSTON...ASHER...ARJAY...WENDOVER...
MOZELLE...CLEAR CREEK SPRINGS...STRAIGHT CREEK...WASIOTO...PRUDEN...
WOOTON AND DICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 8407 3685 8390 3706 8362 3751 8344
3756 8302 3749 8294 3670 8331 3666 8342
3667 8351 3662 8364 3658 8369
TIME...MOT...LOC 0558Z 251DEG 43KT 3754 8323 3696 8346
3656 8399
HAIL...<.75IN
WIND...60MPH
$$
HAL593
WWUS53 KJKL 210609
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
109 AM EST FRI FEB 21 2014
KYC051-235-210619-
/O.CAN.KJKL.SV.W.0010.000000T0000Z-140221T0615Z/
WHITLEY KY-CLAY KY-
109 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY AND
SOUTHEASTERN WHITLEY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3660 8393 3696 8358 3694 8351 3701 8351
3706 8346 3754 8325 3756 8302 3749 8294
3670 8331 3666 8342 3667 8351 3658 8369
TIME...MOT...LOC 0609Z 251DEG 43KT 3758 8307 3700 8330
3660 8384
$$
KYC013-025-095-119-121-131-193-210615-
/O.CON.KJKL.SV.W.0010.000000T0000Z-140221T0615Z/
KNOTT KY-KNOX KY-LESLIE KY-PERRY KY-BELL KY-BREATHITT KY-HARLAN KY-
109 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARLAN...SOUTHEASTERN BREATHITT...BELL...EASTERN PERRY...LESLIE...
EAST CENTRAL KNOX AND WESTERN KNOTT COUNTIES UNTIL 115 AM EST...
AT 106 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAMBRIC TO CHAPPELL TO FONDE...AND MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAZARD...MIDDLESBORO...HARLAN...DECOY...LEWIS CREEK...CUTSHIN...
BUCK...DALEY...BULAN...BIG FORK...TACKY TOWN...FERNDALE...DIABLOCK...
CALLAWAY...TALCUM...EVANSTON...PONZA...NAPIER...BLEDSOE AND YEADDISS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3660 8393 3696 8358 3694 8351 3701 8351
3706 8346 3754 8325 3756 8302 3749 8294
3670 8331 3666 8342 3667 8351 3658 8369
TIME...MOT...LOC 0609Z 251DEG 43KT 3758 8307 3700 8330
3660 8384
HAIL...<.75IN
WIND...60MPH
$$
HAL924
WWUS53 KJKL 210617
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
117 AM EST FRI FEB 21 2014
KYC013-025-095-119-121-131-193-210626-
/O.EXP.KJKL.SV.W.0010.000000T0000Z-140221T0615Z/
KNOTT KY-KNOX KY-LESLIE KY-PERRY KY-BELL KY-BREATHITT KY-HARLAN KY-
117 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARLAN...SOUTHEASTERN
BREATHITT...BELL...EASTERN PERRY...LESLIE...EAST CENTRAL KNOX AND
WESTERN KNOTT COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING IS CONTINUING TO
MOVE EAST...AND A NEW WARNING HAS BEEN ISSUED FOR A PORTION OF THE
AREA.
LAT...LON 3660 8393 3696 8358 3694 8351 3701 8351
3706 8346 3754 8325 3756 8302 3749 8294
3670 8331 3666 8342 3667 8351 3658 8369
TIME...MOT...LOC 0609Z 251DEG 43KT 3757 8306 3700 8330
3660 8384
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 10:37 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 20, 10:37 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1037 PM EST THU FEB 20 2014 .UPDATE... ISSUED AT 1037 PM EST THU FEB 20 2014 MADE MULTIPLE UPDATES DURING THE EVENING TO FINE TUNE THE FORECAST...INCLUDING TIMING OF WX TONIGHT. EVEN THOUGH STRENGTH OF CONVECTION SHOULD SHOW AN OVERALL DIMINISHING TREND AS IT HEADS EAST...STRONG ENVIRONMENTAL WINDS ALOFT WILL BE DRAGGED TO THE SURFACE AND STILL POSE A THREAT OF DAMAGE TONIGHT. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 135 PM EST THU FEB 20 2014 TIMING FOR THE FRONTAL PASSAGE IS HIGH CONFIDENCE WITH COLLABORATED FORECAST AND MODELS ALL AGREEING. CURRENTLY CLOUDS...TEMPS AND DWPTS ARE ALL INCREASING RAPIDLY. TEMPS HAVE HIT 70 AT A COUPLE OF OUR SRN AIRPORTS AND ARE IN THE UPPER 60S THROUGHOUT THE REST OF THE AREA. COPIOUS AMOUNTS OF MOISTURE WITH DWPTS IN THE MID 50S. EXPECT THE FRONT TO BE OVER INTERSTATE 75 AT 1 AM AND CLEAR OF THE STAT BY 4 AM. THE TSRA WILL TRACK WITH AND JUST BEHIND THE FRONT WITH MOST OF THE STORMS EAST OF THE STATE BETWEEN 7 AND 8 AM. EXPECTING SOME STRONG TO SEVERE STORMS WITH THE FRONTAL PASSAGE BUT IT APPEARS THAT MUCH OF THE SEVERE THREAT WILL BE DISSIPATED THROUGH MIDDLE KY AND THE TIMING FOR THE FRONT AT NIGHT IS NOT AS CONDUCIVE TO SEVERE. STILL ANY CONVECTIVE ACTIVITY COULD BRING THE LOW LEVEL JET WINDS TO THE SFC AND WHEN COUPLED WITH STORM MOVEMENT OF 40 TO 50 MPH IT WOULD NOT TAKE MUCH ADDITIONAL WIND TO BRING DOWN LARGE LIMBS AND TREES. BY NOON ON FRI THE FRONT...ALL THE STORMS AND EVEN MOST OF THE CLOUDS WILL SLIP EAST TO GIVE ERN KY A MUCH BETTER DAY. COOLER AIR WILL BE RUSHING IN ON THE WEST WINDS THAT WILL REMAIN GUSTY UNTIL AFTER SUNSET. LOOK FOR HIGHS ON FRI ONLY IN THE UPPER 40S TO LOWER 50S. THEN WITH SOME CLEARING...LIGHTER WINDS AND STILL COLD AIR ADVECTION THE LOWS FRI NIGHT WILL DROP TO AROUND THE FREEZING MARK. THERE MAY BE SOME ICING PROBLEMS AS THE RAINFALL COULD FREEZE ON BRIDGES OR OVERPASSES. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 340 PM EST THU FEB 20 2014 THE UPPER LEVEL PATTERN DURING THE EXTENDED WILL CONSIST OF A STRONG 500MB LOW DUE NORTH OF US...RESTING NEAR JAMES BAY...AND KEEPING ZONAL FLOW ACROSS KY FROM SATURDAY 12Z THROUGH MONDAY 12Z. AT THIS POINT...THE UPPER LEVEL LOW WILL FINALLY START TO SHIFT EASTWARD...AND KY WILL FIND ITSELF IN A PATTERN IN WHICH COLDER AIR WILL BEGIN TO FILTER IN FROM CANADA YET AGAIN BY MONDAY. THIS WILL BE SHORTLIVED AS A SERIES OF SHORTWAVES DEVELOPS AND PASSES ACROSS OR JUST NORTH OF THE UPPER GREAT LAKES REGION...PUTTING MUCH OF THE EASTERN CONUS IN AN OVERALL TROUGHING PATTERN THROUGH THE REMAINDER OF THE EXTENDED. THE SHORTWAVE ON TUESDAY WILL BE THE ONLY ONE THAT LOOKS TO SHOW ANY SORT OF CONCERN FOR THE WEATHER TO IMPACT THE CWA. OTHERWISE...THIS EXTENDED PERIOD LOOKS TO BE VERY DRY AND BENIGN. STARTING OUT ON SATURDAY MORNING...WITH A MORE ZONAL PATTERN IN PLACE...BUT A STILL PREDOMINATELY SOUTHERLY FLOW AT THE SURFACE AND MOSTLY SUNNY SKIES...EXPECT TEMPS TO REMAIN WELL ABOVE NORMAL. HIGHS THAT DAY SHOULD REACH IN THE UPPER 50S NEAR 60. AFTER THAT POINT...EXPECT TEMPS TO MODERATE TO NEAR NORMAL FOR SUNDAY...AND THEN BEGIN TO SLOWLY DROP AS COLDER AIR FILTERS BACK IN DURING THE DAY MONDAY AND AN UPPER LEVEL TROUGHING PATTERN TAKES HOLD OF MUCH OF THE EASTERN HALF OF THE CONUS FOR THE REMAINDER OF THE FORECAST PERIOD. UNFORTUNATELY...THIS MEANS WE WILL ONCE AGAIN EXPECT TO SEE HIGHS IN THE 30S BY NEXT WEDNESDAY AND THURSDAY. AS FOR PRECIP CHANCES DURING THE EXTENDED TIME FRAME...PREVIOUS MODEL RUNS /AT LEAST THE LAST 4/ HAVE SHOWN THE MAIN PRECIP POTENTIAL PULLING THROUGH THE REGION MONDAY NIGHT INTO TUESDAY...IN RESPONSE TO THE SHORTWAVE MOVING TO THE UPPER GREAT LAKES REGION AROUND THE SAME TIME. IN THE LATEST AFTERNOON MODEL RUNS...LONG RANGE MODELS ARE STILL SHOWING THIS AREA OF PRECIP...BUT ARE CONTINUING TO HAVE A VERY HARD TIME DETERMINING THE TIMING AND PLACEMENT ACROSS THE OHIO VALLEY REGION. EVEN THE NAM...WHOSE CYCLE ENDS BEFORE THE PRECIP EVER HITS EASTERN KY...IS SHOWING THE DEVELOPMENT OF THE SURFACE LOW UPSTREAM DURING THE DAY SUNDAY. WITH ALL OF THIS IN MIND...STUCK WITH THE SLIGHT CHANCE POPS THAT WERE GIVEN BY THE ALLBLEND. THERE ALSO SEEMS TO BE SEVERAL OTHER ROUNDS OF LIGHT PRECIP SHOWING UP IN THE LATEST RUNS OF THE GEM/ECWMF/AND GFS...MAINLY DURING THE SUNDAY INTO MONDAY TIME FRAME. ON ONE HAND...ALL THE MODELS ARE SHOWING UP WITH THIS POTENTIAL PRECIP. ON THE OTHER...NONE OF THEM AGREE ON THE EXTENT...TIMING...OR STRENGTH OF THE PRECIP. AS A RESULT...DID MENTION POPS FOR SATURDAY NIGHT AND AGAIN SUNDAY NIGHT BASED ON MODEL CONSENSUS...BUT WAS NOT NEARLY CONFIDENT ENOUGH TO GO ABOVE LOW END SLIGHT CHANCES. IT WILL BE POSSIBLE THAT THE NEXT MODEL RUNS WILL ONCE AGAIN REMOVE THIS PRECIP...SO WILL BE SOMETHING TO LOOK FOR DURING NEXT FORECAST PACKAGE. REGARDLESS...DO NOT EXPECT EITHER ROUND TO BE VERY IMPACTFUL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1037 PM EST THU FEB 20 2014 CONDITIONS SHOULD DETERIORATE FROM VFR TO A MIX OF MVFR AND IFR TONIGHT AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES THROUGH. DAMAGING WINDS WILL BE POSSIBLE WITH THE SHOWERS AND STORMS. A COLD FRONT WILL FOLLOW NOT FAR BEHIND THE CONVECTION...AND ADDITIONAL WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH IT. THE PRECIPITATION WILL EXIT TO THE EAST BY AROUND 14Z. SKIES WILL CLEAR AND VFR IS THEN EXPECTED THROUGH THE DAY FRIDAY. WINDS REMAIN BRISK...WITH GUSTS OF 25-30 KTS DURING THE DAY. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 AM EST FRIDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && UPDATE...HAL SHORT TERM...DUSTY LONG TERM...JMW AVIATION...HAL
Hazardous weather outlook, Feb 20, 3:19 PM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 319 PM EST THU FEB 20 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 319 PM EST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE OVERNIGHT HOURS. THERE WILL BE A SLIGHT RISK OF DAMAGING WIND GUSTS. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW WILL BE POSSIBLE SUNDAY NIGHT...AND AGAIN MONDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DUSTY
In the hours before
Special weather statement, Feb 20, 9:47 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 947 PM EST THU FEB 20 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-210800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 947 PM EST THU FEB 20 2014 ...SHOWERS AND THUNDERSTORMS MAY BRING DAMAGING WINDS TONIGHT... A STRONG COLD FRONT WILL MOVE EAST THROUGH KENTUCKY TONIGHT. IT WILL BE ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS WHICH WILL AFFECT EASTERN KENTUCKY BETWEEN ABOUT 10 PM AND 4 AM. WHILE THE THUNDER AND LIGHTNING MAY BE ON THE DECLINE AS THE WEATHER SYSTEM PASSES THROUGH...WINDS ALOFT WILL REMAIN VERY STRONG. THUNDERSTORMS OR EVEN JUST HEAVY RAIN SHOWERS MAY BE ABLE TO BRING THESE STRONG WINDS TO THE GROUND AND CAUSE DAMAGE. THERE IS ALSO A POTENTIAL FOR BRIEF HEAVY RAINS LEADING TO HIGH WATER ISSUES. HAL
Local storm report, Feb 20, 11:29 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1129 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL BRODHEAD 37.40N 84.42W
02/20/2014 M0.50 INCH ROCKCASTLE KY EMERGENCY MNGR
&&
SHALLENBERGERSpecial weather statement, Feb 20, 11:44 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1144 PM EST THU FEB 20 2014 KYZ044-210515- FLEMING- 1144 PM EST THU FEB 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 1215 AM EST FRIDAY MORNING... NORTHERN FLEMING. AT 1145 PM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR PECKS RIDGE...OR 7 MILES SOUTHWEST OF FLEMINGSBURG...MOVING NORTHEAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DALESBURG AROUND 1150 PM EST...FOXPORT AROUND 1155 PM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
Local storm report, Feb 20, 11:53 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND DMG EUBANK 37.28N 84.65W
02/20/2014 PULASKI KY TRAINED SPOTTER
TREES WERE REPORTED DOWN ALONG FREEDOM CHURCH ROAD. ALSO
TREE LIMBS WITH A DIAMETER OF 4 TO 5 INCHES.
&&
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:31 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Rockcastle, Wayne | 44 min |
| Feb 20, 11:07 PM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Rockcastle | 38 min |
| Feb 20, 11:12 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 48 min |
| Feb 20, 11:20 PM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 40 min |
| Feb 20, 11:27 PM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more | 4 hr |
| Feb 20, 11:41 PM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle, Wolfe | 49 min |
| Feb 20, 11:55 PM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 2 more | 50 min |
| Feb 20, 11:57 PM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Morgan and 3 more | 33 min |
| Feb 21, 12:15 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Morgan, Owsley, Wolfe | 45 min |
| Feb 21, 12:20 AM EST | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan, Wolfe | 40 min |
| Feb 21, 12:36 AM EST | Areal Flood Advisory | JKL | Estill, Jackson, Knox, Laurel, Lee, McCreary and 5 more | 5 hr |
| Feb 21, 12:57 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more | 48 min |
| Feb 21, 1:14 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 46 min |
| Feb 21, 1:41 AM EST | Severe Thunderstorm Warning | JKL | Martin, Pike | 34 min |
| Feb 21, 1:49 AM EST | Severe Thunderstorm Warning | JKL | Pike | 56 min |
| Feb 21, 1:56 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Jackson, Knox, Laurel and 5 more | 3 hr |
| Feb 21, 2:31 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knott, Leslie, Letcher, Perry | 3 hr |
| Feb 21, 2:59 AM EST | Flash Flood Warning | JKL | Clay, Knox, McCreary, Whitley | 4 hr |
| Feb 21, 3:30 AM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more | 3 hr |
| Feb 21, 3:41 AM EST | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 6 hr |
| Feb 21, 5:41 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Knox, Laurel, Lee and 8 more | 3 hr |
| Feb 21, 6:12 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Knox, Leslie, McCreary, Whitley | 2 hr |
| Feb 21, 7:57 AM EST | Flash Flood Warning | JKL | Floyd | 4 hr |
| Feb 21, 12:29 PM EST | River Flood Advisory | JKL | Whitley | 4 days |
| Feb 21, 1:42 PM EST | River Flood Advisory | JKL | Lee | 64 hr |
| Feb 21, 1:46 PM EST | River Flood Advisory | JKL | Estill | 70 hr |
| Feb 21, 3:12 PM EST | River Flood Advisory | JKL | Clay | 16 hr |
| Feb 21, 4:42 PM EST | River Flood Advisory | JKL | Knox | 26 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.